Alert archive / Virginia / Excessive Heat Warnings in 2012
Excessive Heat Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this excessive heat warning at Jul 7, 2012, 1:17 PM EDT for Caswell County, Rockingham County, North Carolina; 4 counties in Virginia. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2012, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 7, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Caswell County, NC, Rockingham County, NC, Charlotte County, VA, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS71 KRNK 071717 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 117 PM EDT SAT JUL 7 2012 ...HEAT INDEX VALUES AT OR ABOVE 105 THIS AFTERNOON... .A HIGH PRESSURE AREA ALOFT WILL BE BRINGING HOTTER TEMPERATURES TODAY ACROSS THE REGION. THE HUMIDITY WILL BE JUST HIGH ENOUGH TO BRING HEAT INDICES FOR SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT NEAR 110 DEGREES FOR THREE HOURS THIS AFTERNOON. NCZ005-006-VAZ044-058-059-080000- /O.UPG.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ /O.NEW.KRNK.EH.W.0002.120707T1717Z-120708T0000Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 117 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HAZARDS...HIGH HEAT INDEX VALUES. * HEAT INDEX VALUES...UP TO 112 DUE TO TEMPERATURES AROUND 100 WITH DEWPOINTS NEAR 70. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON TODAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. * LOCATIONS...ESPECIALLY IN THE CITIES OF DANVILLE AND OTHER URBANIZED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ035-043-045>047-080000- /O.CON.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...AMHERST...MARTINSVILLE...LYNCHBURG... APPOMATTOX 117 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH HEAT INDEX VALUES. * HEAT INDEX VALUES...UP TO 110 DUE TO TEMPERATURES AROUND 100... AND DEWPOINTS IN THE MID TO UPPER 60S. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON TODAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. && $$
2 follow-up statements
935 WWUS71 KRNK 071933 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT SAT JUL 7 2012 ...HEAT INDEX VALUES AT OR ABOVE 105 THIS AFTERNOON AND SUNDAY... .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE HAS EXPANDED OVER THE MIDDLE ATLANTIC. WHEN COMBINED WITH THE DEWPOINT...HEAT INDICES WILL REACH 105 TO 115 DEGREES FOR THE REST OF TODAY AND 105 TO 110 DEGREES FOR SUNDAY AFTERNOON. NCZ005-006-VAZ044-058-059-080345- /O.NEW.KRNK.HT.Y.0006.120708T1600Z-120709T0000Z/ /O.CON.KRNK.EH.W.0002.000000T0000Z-120708T0000Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 333 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SUNDAY. * HAZARDS...HOT APPARENT TEMPERATURES. * HEAT INDEX VALUES...AROUND 110 DEGREES THIS AFTERNOON THEN 105 TO 110 DEGREES TOMORROW. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON TODAY AND SUNDAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. * LOCATIONS...ESPECIALLY IN THE CITIES OF DANVILLE AND OTHER URBANIZED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ043-045>047-080345- /O.NEW.KRNK.HT.Y.0006.120708T1600Z-120709T0000Z/ /O.CON.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...MARTINSVILLE...LYNCHBURG...APPOMATTOX 333 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT SUNDAY. * HAZARDS...HOT APPARENT TEMPERATURES. * HEAT INDEX VALUES...FROM 105 TO 110 DEGREES. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON TODAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. * LOCATIONS...THE MORE URBAN LOCATIONS WILL BE THE HOTTEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ035-080000- /O.CON.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ AMHERST- INCLUDING THE CITY OF...AMHERST 333 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH HEAT INDEX VALUES. * HEAT INDEX VALUES...UP TO 110 DUE TO TEMPERATURES AROUND 100...AND DEWPOINTS IN THE MID TO UPPER 60S. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON TODAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. && $$
977 WWUS71 KRNK 080028 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 828 PM EDT SAT JUL 7 2012 ...HEAT INDEX VALUES AT OR ABOVE 105 SUNDAY... .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHERN MID-ATLANTIC REGION SUNDAY. HIGHS TEMPERATURES OF 95 TO 100 WILL COMBINE WITH DEWPOINTS NEAR 70 TO PRODUCE AFTERNOON HEAT INDICES OF 105 TO 110 DEGREES SUNDAY. NCZ005-006-VAZ044-058-059-081000- /O.EXP.KRNK.EH.W.0002.000000T0000Z-120708T0000Z/ /O.CON.KRNK.HT.Y.0006.120708T1600Z-120709T0000Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 828 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED FOR TODAY... * HAZARDS...HOT APPARENT TEMPERATURES. * HEAT INDEX VALUES...105 TO 110 DEGREES. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON SUNDAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. * LOCATIONS...ESPECIALLY IN THE CITIES OF DANVILLE AND OTHER URBANIZED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ043-045>047-081000- /O.EXP.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ /O.CON.KRNK.HT.Y.0006.120708T1600Z-120709T0000Z/ HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...MARTINSVILLE...LYNCHBURG...APPOMATTOX 828 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT SUNDAY... ...HEAT ADVISORY HAS EXPIRED FOR SATURDAY... * HAZARDS...HOT APPARENT TEMPERATURES. * HEAT INDEX VALUES...FROM 105 TO 110 DEGREES. * TIMING...PRIMARILY THE MID TO LATE AFTERNOON SUNDAY. * IMPACTS...INCREASED RISK FOR HEAT RELATED ILLNESS. * LOCATIONS...THE MORE URBAN LOCATIONS WILL BE THE HOTTEST... ESPECIALLY MARTINSVILLE AND LYNCHBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ VAZ035-080130- /O.EXP.KRNK.HT.Y.0005.000000T0000Z-120708T0000Z/ AMHERST- INCLUDING THE CITY OF...AMHERST 828 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY HAS EXPIRED FOR SATURDAY... HEAT INDICES ACROSS THE REGION HAVE DROPPED BELOW CRITICAL HEAT ADVISORY THRESHOLDS FOR THE DAY...THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ RAB
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this excessive heat warning went out at Jul 7, 11:24 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 7, 11:24 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 AM EDT SAT JUL 7 2012
.SYNOPSIS...
STRONG UPPER LEVEL AREA OF HOT HIGH PRESSURE WILL OOZE OVER THE
AREA THIS WEEKEND. THIS HIGH WILL BREAK DOWN AFTER THE WEEKEND...
ALLOWING A SURFACE COLD FRONT TO MOVE SOUTH FROM THE GREAT LAKES
THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1045 AM EDT SATURDAY...
ADDED HENRY COUNTY TO HEAT ADVISORY. HEAT INDICES WILL BE CLOSE TO
110F FOR A FEW HOURS IN THE URBANIZED LOCATIONS OF
DANVILLE...MARTINSVILLE AND REIDSVILLE NORTH CAROLINA.
SECOND WEEKEND IN A ROW OF UPPER 90S AND SOME LOWER 100S ACROSS
THE REGION IN THE LOWER ELEVATIONS. DANVILLE APPEARS TO BE THE
ONLY SITE WITH A SAFE RECORD FOR TODAY...ALTHOUGH IT MAY BE CLOSE.
MAV MOS SEEMED TO RUN TOO COOL IN THE SOURCE REGION OF TODAY'S
AIRMASS ACROSS CENTRAL AND SOUTHERN OHIO SO WENT MORE TOWARDS TO
WARMER MET MOS. COULD BE CLOSE TO EXCESSIVE HEAT WARNING CRITERIA
ACROSS THE NC PIEDMONT AND SOUTHSIDE VA ESPECIALLY IN THE CITIES.
MAY HAVE TO ISSUE A QUICK EXCESSIVE HEAT WARNING IF DEWPOINTS
DON'T MIX DOWN INTO THE 60S THIS PM. ALTHOUGH LEFT OUT OF THE
FORECAST THERE COULD BE ONE OR TWO POP UP STORMS TODAY
PARTICULARLY IN THE SW...BUT VERY DIFFICULT TO PINPOINT WHERE
EXACTLY SO WILL JUST KEEP ISOLATED STORMS IN NW NC.
AS OF 710 AM EDT SATURDAY...
UPDATE TO ADD SOME FOG FOR ANOTHER HOUR OVER SE WV INTO PORTIONS
OF SE WV. DELAYED ONSET OF POPS IN THE MTNS OF NC AS WELL...AS THE
LATEST NAM/ECMWF SHOW EVEN LESS LIKELY CHANCES OF STORMS IN OUR
AREA TODAY THANKS TO THE RIDGE ALOFT.
PREVIOUS DISCUSSION...
FORECAST ISSUE TODAY WILL BE THE HEAT. RH THIS AFTERNOON WILL BE
ENOUGH TO SEND HEAT INDEX VALUES AT OR ABOVE 105 IN THE PIEDMONTS
OF NC/VA....THEREFORE WENT AND/OR KEPT HEAT ADVISORY. THE
EXCESSIVE HEAT WATCH FOR BUCKINGHAM WAS CHANGED TO ADVISORY AS
HEAT INDEX SHOULD STAY BELOW 110F. EXPANDED THE ADVISORY WEST TO
COVER AMHERST COUNTY VA AND ROCKINGHAM COUNTY NC. WILL MENTION THE
HOT TEMPS IN THE HWO FURTHER WEST WHERE HEAT INDICES STAY BELOW
105F.
THE CULPRIT FOR THE HEAT IS THE RIDGE ALOFT BUILDING EWD FROM THE
MIDWEST EXTENDING 8H TEMPS HIGH WITH +24 TO +25C ANTICIPATED. THE
WINDS WILL BE WEST TO NW ALTHOUGH SOME SW COMPONENT FOR THE PIEDMONT
IS POSSIBLE. GIVEN THE AIRMASS...THE DEWPOINTS SHOULD STAY JUST LOW
ENOUGH TO PREVENT SURGING HEAT INDICES ABOVE 109.
THUNDERSTORMS TODAY WILL BE MAINLY CONFINED TO THE HIGH COUNTRY OF
NC...BUT SOME MAY START TO FIRE UP AFTER 6 OT 7 PM UP ALONG THE BLUE
RIDGE IF THE CAP CAN BE BROKEN. ALTHOUGH CONFIDENCE NOT HIGH TO
THROW IN POPS ACROSS THIS AREA YET.
SHOULD SEE HIGHS AROUND 100F ACROSS THE PIEDMONT AND CLOSE TO 100 IN
ROANOKE AND PORTIONS OF THE SRN SHENANDOAH VALLEY. THE MTNS WILL
RANGE FROM THE MID 90S VALLEYS TO UPPER 80S AT THE HIGHER
ELEVATIONS. BASED ON FORECAST HIGHS...THINK 1 OR 2 RECORD HIGHS
COULD BE BROKEN THIS AFTERNOON...MAINLY LYH AND BLF AND MAYBE BCB.
SEE CLIMATE SECTION BELOW FOR RECORD HIGHS TODAY AND SUNDAY.
TONIGHT...THE AIRMASS REMAINS UNCHANGED WITH SOME INCREASE IN
DEWPOINTS KEEPING LOWS ABOVE NORMAL. WILL PROBABLY SEE SOME RECORD
WARM LOWS AS WELL ON THE 8TH UNLESS WE GET SOME COOLING
THUNDERSTORMS SUNDAY.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AS OF 325 AM SATURDAY...
FOR SUNDAY...THE AREA WILL EXPERIENCE ONE MORE DAY OF ABOVE NORMAL
HOT TEMPERATURES ACROSS THE REGION. HIGHS AGAIN AROUND THE CENTURY
MARK ARE EXPECTED EAST OF THE BLUE RIDGE...WITH HEAT INDEX VALUES
AROUND A 105 TO 108 ALONG AND EAST OF A MARTINSVILLE TO LYNCHBURG
LINE. THE BIG DIFFERENCE ON SUNDAY...WILL BE AN INCREASED COVERAGE
OF SHOWERS AND STORMS. THESE WILL BE DUE IN PART TO GREATER
INSTABILITY WITH THE APPROACH OF A BACKDOOR COLD FRONT. THIS FRONT
WILL MOVE INTO AND STALL ACROSS THE AREA ON MONDAY.
THE RESULT WILL BE AN EVEN GREATER COVERAGE OF SHOWERS AND STORMS ON
MONDAY WITH LOWER TEMPERATURES TO NEAR NORMAL CONDITIONS FOR THE
SECOND WEEK OF JULY. THE FRONT WILL MAKE LIMITED PROGRESS SOUTH OF
THE AREA BY THE MIDDLE OF THE WEEK. ITS PROXIMITY WILL MEAN A
CONTINUATION OF A BETTER COVERAGE OF SHOWERS AND STORMS...ESPECIALLY
NEAR THE VA/NC BORDER. ALSO...TUESDAY THE AREA CAN EXPECT TO
EXPERIENCE ITS FIRST BELOW NORMAL TEMPERATURES SINCE ABOUT TWO WEEKS
AGO. ANTICIPATE HIGHS IN THE UPPER 70S TO AROUND 80 IN THE
MOUNTAINS...WITH LOW TO MID 80S EAST OF THE BLUE RIDGE.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...
MODELS/ENSEMBLES REMAIN IN GENERAL AGREEMENT WITH THE LARGE SCALE
PATTERN THROUGH THE END OF NEXT WEEK. A MEAN RIDGE WILL RESIDE OVER
THE ROCKIES AND VICINITY MEANWHILE TROFFING DEVELOPS OVER THE NERN
QUADRANT OF THE NATION ON TUESDAY. THE MODELS REMAIN CONSISTENT THAT
COOL DOWN WILL TAKE FORM NEXT WEEK...SHAVING ABOUT 10 DEG C OFF
THE 85H TEMP AND TRIMMING SFC TEMPS TO A MORE TOLERABLE LEVEL.
HIGH TEMPERATURES ON WED-THU WILL BE NEAR TO SLIGHTLY BELOW NORMAL
IN THE UPPER 70S OVER THE MOUNTAINS TO LOW 80S OVER THE PIEDMONT.
HOWEVER PRECIPITATION AND ASSOCIATED CLOUD COVER WILL PLAY A ROLE
IN HOW MUCH WE WARM UP DURING THE DAY.
IN ADDITION GUIDANCE IS NOW INDICATING THAT THE STRONG RIDGE
OVER THE ATLC MAY TRY TO BUILD WWD INTO THE SERN U.S. BY
WED-THU...SERVING TO WEAKEN THE NERN TROF ALOFT AND STALL THE SFC
FRONT THAT WILL MOVE IN EARLY NEXT WEEK. HOWEVER THE BIG QUESTION IS
HOW FAR SOUTH THE FRONT WILL DRIFT BEFORE STALLING. THERE IS
CURRENTLY SOME MODEL DISAGREEMENT WITH THIS AS THE GFS IS STALLING
THE FRONT FURTHER NORTH WITH THE MAIN AXIS OF CONVERGENCE ONLY
MAKING IT TO NORTH CAROLINA BEFORE DRIFTING BACK NORTHWARD...WHEREAS
THE EC PUSHES THE FRONT INTO GA/SC. THE CURRENT FORECAST IS MORE
IN-LINE WITH THE GFS AND POPS HAVE BEEN INCREASED TO THE UPPER
40S/LOW 50S FOR THE WED-THURS AS THE FRONT BECOMES MORE NE-SW
ORIENTED WITH LOW-LEVEL SOUTHERLY UP-SLOPE DEVELOPING ALONG THE BLUE
RIDGE. POPS WILL NEED TO BE ADJUSTED AS THE GFS AND EC COME
INTO ALIGNMENT.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
AS OF 715 AM EDT SATURDAY...
FOG THIS MORNING AT LWB/BCB SHOULD BE GONE BY 12-13Z. VFR EXPECTED
TODAY WITH SOME SCT CU POSSIBLE ACROSS THE MTNS. THUNDERSTORM
CHANCES APPEAR MINIMAL AND CONFINED TO THE NC MTNS. EXPECT VFR
CONDITIONS. WITH THE HOT TEMPS TODAY IT SHOULD DRY THE GROUND OUT
MORE...AND WITH NO RAIN EXPECTED...THINK FOG WILL ONLY BE CONFINED
TO A FEW RIVER VALLEYS IN THE MORNING...SO FOR NOW ONLY HAVE LWB
GOING TO 5SM AROUND 10Z SUN.
SUNDAY WILL ALSO BE FAIRLY QUIET YET HOT WITH ISOLATED TSRA IN
THE MTNS.
A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.
&&
.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.
JULY 7TH JULY 8TH
RECORD HIGH RECORD HIGH
ROA 101/1930 101/1977
LYH 98/2010 99/1977
DAN 104/2010 102/2010
BCB 94/2010 96/1988
BLF 92/2010 93/1988
IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET
OVER THE NEXT SEVERAL NIGHTS.
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...KM/WP
SHORT TERM...DS
LONG TERM...JC
AVIATION...KM/WP
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 7, 11:25 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1125 AM EDT SAT JUL 7 2012 NCZ005-006-VAZ035-043>047-058-059-081530- ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1125 AM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES IN THE UPPER 90S TO EVEN 100 DEGREES TODAY WILL COMBINE WITH HUMIDITY TO GENERATE HEAT INDEX VALUES FROM 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HEAT INDEX VALUES COULD EXCEED 105 DEGREES...ESPECIALLY BETWEEN 2PM AND 7PM. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY SUNDAY AND MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022>024-032>034-081530- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD- 1125 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES IN THE UPPER 90S TO EVEN 100 DEGREES TODAY WILL COMBINE WITH HUMIDITY TO GENERATE HEAT INDEX VALUES FROM 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HEAT INDEX VALUES COULD EXCEED 105 DEGREES...ESPECIALLY BETWEEN 2PM AND 7PM. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY SUNDAY AND MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-081530- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 1125 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY SUNDAY AND MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:35 PM EDT | Special Weather Statement | RNK | Watauga | 55 min |
| Jul 7, 3:33 PM EDT | Heat Advisory | RNK | Caswell, Rockingham | 27 hr |
Nearby
Excessive Heat Warnings in Virginia, 2012Excessive Heat Warnings in North Carolina, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.